Share this:
archer
@archer

Posts: 18
Joined: Aug 05, 2018

MEDS FOR HCM - DOSAGE

Posted by @archer, Thu, Nov 22 12:54pm

—My medications are Metoprolol (50mg twice daily) and Losartan (25mg once daily). The Metoprolol dosage was an increase which my physician prescribed about three years ago. My question is this: Does anyone her take a higher dosage of Metoprolol (or another beta-blocker)? My most troubling symptom is dizziness, sometimes feeling near-fainting. (A fainting episode ten years ago is what first sent me to the doctor.) Lately, the dizziness has gotten a bit worse. Was wondering if an increased dosage has helped anyone with this symptom.

REPLY

thats a high dose of Metoprolol my husband was on that dose and 625mgms of Norpace. He had Hypertrophic Cardiomyopathy for 30 plus years and it became obstructive 6 months ago and even the high dose of drugs no longer controlled symptoms, he had septal myectomy on October 4th this year.

Hello. Thanks for the kind response. After the HCM became obstructive, what were the symptoms? Most important, how is he now?

@archer

Hello. Thanks for the kind response. After the HCM became obstructive, what were the symptoms? Most important, how is he now?

Jump to this post

Hi
He was short of breath walking and had several episodes of fainting although he recovered with seconds. He is amazing walking 3+ miles a day no shortness of breath and we live at 4500ft. Still not doing anything really strenuous because of the surgery, he was hospitalized for 4 days 2 days in a hotel then flew home.
The other thing that happened that brought things to a head was he had a pacemaker defibrillator implanted because of the symptoms
Happy Thanksgiving

—Really happy to read of his success. Happy Thanksgiving and my best to you both. — Archer

Thank you and all the best to you

My only symptoms were heart palpitations and starting to black out which I never did…My heart doctor upped my metoprolol to two 50mg plus 5mg Lisinipril in the morning and one 50mg metoprolol at night plus I have to make sure that I drink plenty of water as that seems to make a difference…I am 82

@falconfly

My only symptoms were heart palpitations and starting to black out which I never did…My heart doctor upped my metoprolol to two 50mg plus 5mg Lisinipril in the morning and one 50mg metoprolol at night plus I have to make sure that I drink plenty of water as that seems to make a difference…I am 82

Jump to this post

Do you have a pacemaker ?

Sincere thanks for the response. My best to you. — Archer.

No pacemaker. That has not been discussed. So far, we've been told that the condition is relatively minor. Of course, one wonders about that. After all, the echocardiogram showed the thickening, and there is the constant symptom of dizziness, sometimes near-faint.

Do you see a HCM specialist? Losartan is not a medication that is commonly used in HCM. Many people take Toprol (I take the same amount you do) but the Losartan is unusual and unless prescribed by a doctor with a specialty in HCM, I would wonder about taking it. I travel to Mayo Clinic from California to see a top HCM specialist due to their familiarity with the disease. Many if not most cardiologists are not that well versed in the treatment of HCM.

@cynaburst

Do you see a HCM specialist? Losartan is not a medication that is commonly used in HCM. Many people take Toprol (I take the same amount you do) but the Losartan is unusual and unless prescribed by a doctor with a specialty in HCM, I would wonder about taking it. I travel to Mayo Clinic from California to see a top HCM specialist due to their familiarity with the disease. Many if not most cardiologists are not that well versed in the treatment of HCM.

Jump to this post

So true, my husband traveled to Rochester to see the experts in Hypertrophic Cardiomyopathy and had a fantastic meeting with Dr Geske who was thorough and we came away from that meeting more enlightened about the disease.

—Sincere thanks for the info.

Liked by Jamie Olson

Please login or register to post a reply.